I am a 64 yr old male, about 2 or 3 times a year for several years I have thrown myself out of bed, this is quick and violent, I have injured my shoulder, head, and ankle, one time I stabbed my ankle on a protruding curtain fitting that is used to hold curtains back.
I recently had one of these crazy attacks where I threw my leg in a fast and violent way, I could hardly walk the next day, my calf muscle was very sore.
This worries me for two reasons, one I sleep with my Wife and I am worried in case I hurt her, second Atenolol has reduced my heartbeat to about 54-60 bpm, it must slow down when I am sleeping I have been wondering if my heart stops beating at night and these actions are my brains way of frightening the daylights out of me, thus getting my heart pumping again.
My doctor is happy with my BP and pulse, I was on Betaloc (Metropol) for about 8 years Atenolol about 4 months, any help would be much appreciated.
You need to see a neurologist and a sleep specialist. You will need a clinical evaluation and some investigations before a confirmed diagnosis can be reached. Also atenolol does slow the heart rate, but the fear of your heart stopping at night is baseless. You could ask your doctor to shift you some other antihypertensives like ramipril etc. ( non beta blockers). Goodluck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.